MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per symposium presentation during hernia week 2020 (b)(6)- "three cases of mesh infection after abdominal wall hernia requiring mesh removal" as reported that the patient underwent repair of an umbilical hernia and a bard/davol ventrio st mesh was implanted.It was reported that a mesh infection occurred approximately one and a half months after the operation.It was reported the patient was treated with conservative therapy (opening the wound and vac) but the infection did not resolve.Four months later, the patient underwent mesh removal and direct suturing was performed.It was also reported that the patient was doing well and discharged 72 days after the operation.
 
Additional Manufacturer Narrative
Based on the information obtained, no conclusion can be made.Postoperative infection is a known inherent risk of surgery.The instructions-for-use (ifu) supplied with the device identifies infection as a possible complication.In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." without a lot number, review of the manufacturing records cannot be conducted.Note, the date of event is estimated based on the information available.Note, we were unable to locate an english translation of the attached article/abstract.If/when additional information be provided, a supplemental emdr will be submitted.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12822172
Report Number1213643-2021-20413
Device Sequence Number5696418
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5950050
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale